BATTS KEITH F. MD; MUNTER, DAVID W. MDPediatric Emergency Care: February 1998 ILLUSTRATIVE CASES: PDF Only Abstract Metoclopramide (4-amino-5-chloro-N-2-methoxybenzamide) is a central and peripheral acting dopamine antagonist. It also stimulates motility in the upper gastrointestinal tract and increases lower esophageal sphincter pressure. In the pediatric population, it is used extensively as an antiemetic and in the treatment of gastroesophageal reflux disease. The case of a six-month-old infant who was accidentally overdosed with 24 mg (3 mg/kg) of metoclopramide within a nine-hour period is presented. The patient demonstrated toxic extrapyramidal effects. There have been multiple early reports in the European literature of acute extrapyramidal reactions in the pediatric population, but no reports of toxicity exist in the current emergency medicine literature. © Lippincott-Raven Publishers.